Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have migraine and depression. Taking Vyvasne, no relief. Any alternate medicine?

Have been on vyvasne for a year at 30mg it use to work now recently its been wearing off in 5 hours and racing thoughts and my mood shifts back to not quite to depressing i can handle depression my family has bi polar and depression it comes in waves almost like headachs , migraines for me. Oh and vyvasne stops headachs as well makes sense though , names Louis i m 21 from maryland thankyou
Asked On : Sun, 9 Dec 2012
Answers:  2 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for your query. Vyvanase is dextroamphetamine prescribed for attention deficit disorder or narcolepsy. You need to be assessed by a psychiatrist for softer forms of bipolar illness (vs) attention deficit disorder and then managed accordingly. Family history of bipolar disorder is another pointer towards the diagnosis. In case, the diagnosis after evaluation is bipolar illness, vyvanase is contraindicated. Hope you find the information useful.
Dr Sundar Gnanavel
Answered: Thu, 3 Jan 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Dear Louis,
Hi! Vyvasne is actually lisdexamfetamine dimesylate and is a good drug for migraine. Though it also being investigated for its use in depression and bipolar mood disorder, its use is not very certain. Its always advisable to primarily get treated for any co-morbid psychiatric illnesses such as depression or bipolar mood disorders. Valproate is another drug which is useful for migraine as well as mood disorders. Probably you can make a visit to a psychiatrist for further details. He may like to advice you some psychotherapy (talk-therapy) sessions as well.
Hope it helped in solving your problems to some extent.
Answered: Thu, 13 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor